Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2001, 2:46 PM EDT for Jasper County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 14, 2001, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 PM EDT | Thunderstorm Wind 52 E | Ridgeland, SC | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 141846 SVRCHS SCC053-141915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JASPER COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 315 PM EDT. * AT 245 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF TARBORO...OR ABOUT 8 MILES NORTHWEST OF RIDGELAND... MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COOSAWHATCHIE. GRAHAMVILLE. RIDGELAND. WINDS OF 60 MPH OR GREATER CAN BE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANUGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3268 8109 3253 8121 3237 8097 3254 8086 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:08 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 10:08 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1008 AM EDT THU JUN 14 2001 NO SIG CHANGES TO CURRENT FCST. REMAINS OF ALLISON OVR E NC SLOWLY DRIFTING N TODAY WILL KEEP W TO SW WINDS ACROSS CWA AND WATERS. CAP OVR CHS INDICATED ON 12Z CHS SOUNDING WILL BE HARD TO BREAK UNTIL AROUND MAX TEMPS THIS AFTERNOON. .CWF...MINOR CHANGES TO UPDATE FIRST PERIOD WINDS. FCSTID = 23 CHS 92 72 92 73 / 30 30 20 20 SAV 94 72 93 72 / 20 20 30 20 CHL 93 75 93 76 / 30 30 20 20 NBC 92 72 92 73 / 30 30 20 20 RBW 92 71 91 72 / 40 40 30 20 .CHS... GA...NONE. SC...NONE. SLB
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.